Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 149, NWS Des Moines, IA

June 22, 2013Calhoun County, Pocahontas County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2013, 8:16 PM CDT for Calhoun County, Pocahontas County, Iowa. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 8:16 PM CDT (01:16 UTC)
Expired
Jun 22, 2013, 9:00 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Calhoun County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:17 PM CDTHAIL 14 Sse Fonda, IATRAINED SPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED AROUND HALF AN INCH OF RAIN IN 20 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2525 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WUUS53 KDMX 230116
SVRDMX
IAC025-151-230200-
/O.NEW.KDMX.SV.W.0149.130623T0116Z-130623T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...

* UNTIL 900 PM CDT

* AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHEAST OF NEWELL...AND MOVING NORTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MANSON...POCAHONTAS...POMEROY...FONDA...VARINA...PALMER AND GILMORE
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4279 9492 4273 9444 4260 9444 4233 9469
      4240 9486 4247 9486 4248 9492 4256 9492
TIME...MOT...LOC 0116Z 193DEG 23KT 4254 9481

HAIL...1.00IN
WIND...<50MPH

$$

PODRAZIK
3 follow-up statements
108 
WWUS53 KDMX 230131
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT SAT JUN 22 2013

IAC025-151-230200-
/O.CON.KDMX.SV.W.0149.000000T0000Z-130623T0200Z/
POCAHONTAS IA-CALHOUN IA-
831 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CALHOUN AND SOUTHERN POCAHONTAS COUNTIES UNTIL 900 PM CDT...

AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF POCAHONTAS...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. AT 817 PM CDT...QUARTER SIZE HAIL 
WAS REPORTED 4 MILES SOUTH SOUTHEAST OF FONDA.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...PALMER AND GILMORE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4278 9485 4273 9445 4259 9444 4233 9469
      4243 9482
TIME...MOT...LOC 0130Z 204DEG 23KT 4262 9475

HAIL...1.00IN
WIND...<50MPH

$$

PODRAZIK
271 
WWUS53 KDMX 230149
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT SAT JUN 22 2013

IAC025-151-230200-
/O.CON.KDMX.SV.W.0149.000000T0000Z-130623T0200Z/
POCAHONTAS IA-CALHOUN IA-
849 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CALHOUN AND SOUTHERN POCAHONTAS COUNTIES UNTIL 900 PM CDT...

AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANSON...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MANSON...POCAHONTAS...PALMER AND GILMORE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4278 9485 4273 9445 4259 9444 4233 9469
      4243 9482
TIME...MOT...LOC 0150Z 214DEG 29KT 4255 9460

HAIL...1.00IN
WIND...<50MPH

$$

PODRAZIK
830 
WWUS53 KDMX 230156
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CDT SAT JUN 22 2013

IAC025-151-230207-
/O.EXP.KDMX.SV.W.0149.000000T0000Z-130623T0200Z/
POCAHONTAS IA-CALHOUN IA-
856 PM CDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALHOUN AND
SOUTHERN POCAHONTAS COUNTIES WILL EXPIRE AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4278 9485 4273 9445 4259 9444 4233 9469
      4243 9482
TIME...MOT...LOC 0157Z 214DEG 29KT 4260 9456

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:52 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 22, 6:52 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
652 PM CDT SAT JUN 22 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 348 PM CDT SAT JUN 22 2013

COMPLICATED WX SITUATION WITH ALL THE BOUNDARIES AROUND.  OUTFLOW
BOUNDARY THAT DROPPED SOUTH ACROSS THE STATE THIS MORNING HAS
ERODED AWAY FOR THE MOST PART.  A DEFINITE TROUGH REMAINS ACROSS THE
CWA FROM NEAR OMAHA TO JUST SOUTH OF MASON CITY.  RESIDUAL
CONVECTION REMAINS OVER NORTHWEST IA RIDING UP THE WEST SIDE OF THE
UPPER LEVEL CAP.  AS FOR WHAT WILL UNFOLD TONIGHT THINKING IS THE
NMM EAST HIRES HAS A PRETTY DECENT HANDLE ON THINGS.  IT IS AT LEAST
ONE SCENARIO THAT COULD UNFOLD THAT SEEMS THE MOST REASONABLE GIVEN
THE SPEED MAX RIDING UP THE EAST SIDE OF THE WESTERN TROUGH.
CONVECTION IS LIKELY TO BREAK OUT OVER PARTS OF NEBRASKA AN SD.  IT
SHOULD INITIALLY LIFT NEWD WITH THE FLOW AND THEN TURN EAST TO
EVENTUALLY SOUTHEAST AS IT COMES UNDER THE INFLUENCE OF THE CORFIDI
VECTORS AND BECOMES MORE COOL POOL DOMINATED AS OCCURRED THIS
MORNING  WENT WITH THE HEAVIEST RAINFALL OVER THE NORTH AND NERN
ZONES.  CONCERN FOR FLASH FLOODING GIVEN THE LOW FFG VALUES BUT WILL
HOLD OFF DUE TO UNCERTAINTY FOR NOW.

.LONG TERM.../SUNDAY THROUGH SATURDAY/...
ISSUED AT 348 PM CDT SAT JUN 22 2013

EXTENDED PERIOD FAIRLY ACTIVE IN THE FIRST FEW DAYS...WITH QUIETER
WEATHER EXPECTED TOWARD THE END OF THE PERIOD. BIGGEST FOCUS WILL BE
ON SUNDAY...WITH GREATEST POTENTIAL FOR WIDESPREAD SEVERE
WEATHER/POSSIBLY HEAVY RAINFALL. SITUATION STILL SOMEWHAT MURKY
DEPENDING ON WHERE ACTIVITY SETS UP TONIGHT...BUT INITIAL THOUGHTS
WOULD LEAN TOWARD AN ONGOING MCS NEAR CENTRAL/EASTERN IOWA SUNDAY
MORNING. THIS WOULD QUICKLY SLIDE EAST...WITH POSSIBLE LINGERING
CLOUD COVER. SFC TROUGH AXIS TO BE SITUATED ACROSS THE NORTHWESTERN
PORTION OF THE STATE BY MID SUNDAY AFTERNOON. MODEL EXPECT STORMS TO
FIRE NEAR THIS BOUNDARY SUNDAY AFTERNOON AND SPREAD ACROSS THE CWA
THROUGHOUT THE EVENING HOURS. STORM MOTIONS WILL BE PARALLEL TO THE
BOUNDARY SUGGESTING TRAINING OF STORMS ACROSS THE AREA DESPITE THE
FASTER STORM MOVEMENTS. ALSO MODELS INDICATING ABUNDANT AVAILABLE
MOISTURE WITH PWATS IN THE 1.9 INCH RANGE...WITH VERY DEEP WARM
CLOUD DEPTHS WITH THE FREEZING LEVEL AROUND 14-15KFT SUNDAY
AFTERNOON. THIS WILL SET UP THE POSSIBILITY OF HEAVY RAINFALL WITH
EFFICIENT RAINFALL PRODUCTION/TRAINING OF STORMS. ISSUES IS TRYING
TO NAIL DOWN PLACEMENT AT THIS TIME...WITH SCENARIOS UP IN THE AIR
GIVEN WHERE POTENTIAL MCS TRACKS LATE TONIGHT/SUNDAY MORNING. WILL
HAVE TO MONITOR...FOR POSSIBLE ISSUANCE OF FLASH FLOOD WATCH DURING
SUBSEQUENT SHIFTS. OTHERWISE WAA CONTINUES ACROSS THE CWA
MONDAY...WITH THETA-E ADVECTION ALOFT. COULD AGAIN SEE POTENTIAL FOR
THUNDERSTORMS ESPECIALLY ACROSS THE NORTHERN TWO-THIRDS OF THE CWA.
CHANCES FOR STORMS THEN BECOME BETTER ORIENTED ACROSS THE NORTHERN
CWA FOR TUESDAY INTO TUESDAY NIGHT AS THE JET STREAM LIFTS FURTHER
NORTH AND NEAR ZONAL FLOW SETS UP ALOFT. THIS SHOULD KEEP THE CWA
RELATIVELY DRY FOR WEDNESDAY INTO THURSDAY. NORTHWEST FLOW PATTERN
SETS UP TOWARD THURSDAY INTO FRIDAY...WITH CHANCES FOR THUNDERSTORMS
RETURNING TO THE FORECAST AND TEMPERATURES BEHIND A COLD FRONTAL
PASSAGE FOR FRIDAY INTO SATURDAY. WARM AND HUMID CONDITIONS LOOK TO
CONTINUE FOR SUNDAY INTO MID WEEK...AS H85 TEMPS CONTINUE TO WARM
ALOFT AND DEWPOINTS REMAIN HIGHER.

&&

.AVIATION...23/00Z
ISSUED AT 652 PM CDT SAT JUN 22 2013

CHALLENGING FCST DURING THE PD. ISOLD TO SCT TSRA PSBL ACRS NRN IA
THIS EVE INTO TNGT. HAVE GONE WITH VCTS DUE TO LOW CONFIDENCE ON ANY
STORM APPROACHING A GIVEN TERMINAL. WL UPDATE IF CONDITIONS WARRANT.
SFC BNDRY ENTERS IA FM THE W ON SUN...BRINGING BETTER CHCS OF MORE
WIDESPREAD CONVECTION. FOR NOW HAVE TRENDED WITH ONLY VCTS SUN AFTN.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS JUN13
LONG TERM...BEERENDS
AVIATION...ZOGG
Hazardous weather outlook, Jun 22, 3:49 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT SAT JUN 22 2013

IAZ036>039-047>050-059>062-071>075-081>086-092>097-232100-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-
POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
349 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AFTER SUNSET AND BECOME MORE NUMEROUS
OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZED HAIL AND 60 MPH
MAY OCCUR. HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO
MONDAY NIGHT. THUNDERSTORMS MAY BE SEVERE SUNDAY THROUGH MONDAY
NIGHT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALONG
WITH THE THREAT FOR HEAVY RAIN. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY.  IT IS TOO EARLY TO DETERMINE THE
THREAT FOR SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES THROUGH MONDAY.

IAZ004>007-015>017-024>028-232100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-
349 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVERNIGHT...BECOMING NUMEROUS AFTER
DARK. SEVERE WEATHER IS POSSIBLE WITH QUARTER SIZED HAIL AND 60
MPH WINDS POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO
EARLY TUESDAY. THUNDERSTORMS MAY BE SEVERE SUNDAY THROUGH MONDAY
NIGHT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALONG
WITH THE THREAT FOR HEAVY RAIN. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY. IT IS TOO EARLY TO DETERMINE THE THREAT
FOR SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES THROUGH MONDAY.

IAZ023-033>035-044>046-057-058-070-232100-
POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON-
GUTHRIE-CASS-
349 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS THIS EVENING WILL BECOME NUMEROUS AFTER
DARK. A FEW SEVERE STORMS WITH QUARTER SIZED HAIL AND 60 MPH MAY
OCCUR. HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO
MONDAY NIGHT. THUNDERSTORMS MAY BE SEVERE SUNDAY THROUGH MONDAY
NIGHT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALONG
WITH THE THREAT FOR HEAVY RAIN. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY.  IT IS TOO EARLY TO DETERMINE THE
THREAT FOR SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES THROUGH MONDAY.

In the hours before

Special weather statement, Jun 22, 5:08 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT SAT JUN 22 2013

IAZ033-222230-
SAC-
508 PM CDT SAT JUN 22 2013

...STRONG THUNDERSTORM TO AFFECT NORTHWEST SAC COUNTY...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL SAC COUNTY...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  SCHALLER...           EARLY...              SAC CITY...
  NEMAHA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

PODRAZIK
Special weather statement, Jun 22, 6:38 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
638 PM CDT SAT JUN 22 2013

IAZ033-230015-
SAC-
638 PM CDT SAT JUN 22 2013

...STRONG THUNDERSTORM TO AFFECT SAC COUNTY...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL SAC COUNTY...MOVING NORTHEAST
AT 25 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SCHALLER...           EARLY...              NEMAHA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

PODRAZIK
Local storm report, Jun 22, 8:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             S LYTTON                42.42N 94.87W
06/22/2013  E1.75 INCH       SAC                IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER TO GOLF BALL SIZE HAIL

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:37 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 22, 7:47 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin43 min
Jun 22, 11:37 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth38 min
Jun 23, 12:12 AM CDTSevere Thunderstorm WarningDMXWorth48 min
Jun 23, 3:45 AM CDTFlash Flood WatchDMXAudubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 27 more12 hr
Jun 23, 4:18 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto57 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.